Nexium weight gain????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 8/23/2011 4:35 PM (GMT -6)   
Hi guys

I've been using Nexium for nearly 2 months and have had amazing results, the one thing I have noticed is that I have put on about 7lb and I'm struggling to lose the excess weight. I do have Hypothyroidism but that is totally under control with thyroxine and have never had this problem before the Nexium. I exercise 3 times a week, and stick to a low fat diet so the only thing I can think of is the medication. Has anyone else experienced weight gain whilst taking Nexium? If so, how did you manage your weight gain?


Cheers

Loz
x

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/23/2011 5:18 PM (GMT -6)   
I was on nexium for 10 years and yes I gained weight, but I'm hypothyroid too.
I haven't taken a nexium in 17 months and have gained 15 pounds. I don't think it's the nexium. :(
Joy

sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 795
   Posted 8/23/2011 7:54 PM (GMT -6)   
I've been on Nexium since July 10, have lost a pound or two, a pattern similar to before Nexium. Food still makes my stomach hurt, so I don't eat much.

aeshleyrose
Veteran Member


Date Joined Jul 2011
Total Posts : 656
   Posted 8/24/2011 12:14 AM (GMT -6)   
I lost a lot of weight on Nexium but that was because I had horrible flare-ups and didn't want to touch any food.

I read that because of the limited acid production, digestion is slowed. Maybe that's the problem?

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 8/30/2011 12:46 PM (GMT -6)   
Thanks for the responses everyone

Since having posted I have been doing some research on Nexium and weight gain and it has been proven to cause either gain, or loss in certain people. I am really annoyed that the Doctor didn't tell me that this was a possible side affect as I probably wouldn't have taken the drug if I had know this. I have put on 7lb in 2 months and I just can't shift it, it doesn't matter how much I exercise or how little I eat it wont budge. I am going back to the doctors tomorrow to have my medication reduced from 40mg to 20mg a day as this seems to play a big part in the weight problems.

Cheers
Laura
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 8:49 AM (GMT -6)
There are a total of 2,983,133 posts in 327,098 threads.
View Active Threads


Who's Online
This forum has 161893 registered members. Please welcome our newest member, hismama.
397 Guest(s), 12 Registered Member(s) are currently online.  Details
mzu23669, alunke82, tickbite666, YoungSuffererCanada, sebreg, skeaibe, DanielleC, RobLee, hismama, Geekything, jdiane, ntg08215